Linda R’s Story

female_1My story starts when I had an MRI to make sure I did not have another Brain aneurysm for I had one rupture in 2000, The report was sent to my primary care Dr and he did see that I had a sinus infection and needed to be treated for it. I didn’t have any symptoms and was not sick at all. On May 8th,2014 I was give a prescription for Levofloxacin 500 mg, 1 a day for 10 days. On or about the 3rd day I noticed I was having problems with my legs and arms feeling weak because I mentioned how bad I felt but made no connection with the antibiotics.I finished the antibiotics and as time went on I was getting weaker walking and lifting. By June I had fallen down a couple times and could not even pack to go on a vacation. I had back problems and blamed the weakness on my back. I started having hearing problems and vision problems and went to Drs. to try to figure out what was going on with me. I also started having heart palpitations and blamed that on stress. The Drs knew I was losing muscle in my arms and legs and I was also losing lots of weight.My dr. checked me for all kinds of thngs including cancer but found nothing.
About a year or so after taking the Levofloxacin I happened to be watching the local news and there was a woman on that couldn’t walk and had all these problems that she said was caused by Levaquin. She sounded like me! I knew I had saved the bottle from the year before, I found it and to my amazement it was Levofloxacin the same as she took.That is when it all made sense to me what had happened. My body was poisoned from the antibiotic. I went back to my Dr. and told him and I said I don’t want you to think I’m crazy but the antibiotics did this to me. he told me I wasn’t crazy,he heard of this before and there was no cure. He wanted me to have a colonoscopy and was concerned about the weight loss. That came out fine and I now have an appointment to follow up on this with him.
This has ruined my life. I was very active and strong and now I can barely walk or lift,and have constant pain and fatigue. The depression alone from this is debilitating in itself.
I don’t blame my Dr. but I believe the FDA should do more to looking into the cases of people affected from the Fluroquinolones.I am trying to get stronger by taking supplements but so far no improvement. So here I am 60 years old and walk and move like I’m 100.
Hopefully someday Drs. and FDA will start believing us as more people come forward with their stories.